Alert archive / New Mexico / Wind Advisories in 2006

Wind Advisory 4, NWS El Paso, TX

March 8, 2006

NWS El Paso, TX issued this wind advisory at Mar 8, 2006, 5:30 AM MST. It took effect at Mar 8, 2006, 10:00 AM MST. It was in force for 14 hr.

The area

The counties it named.

The facts

Issued
Mar 8, 2006, 5:30 AM MST (12:30 UTC)
In effect from
Mar 8, 2006, 10:00 AM MST
Expired
Mar 9, 2006, 12:00 AM MST
In force
14 hr
Issued by
NWS El Paso, TX

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS74 KEPZ 081230
NPWEPZ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
530 AM MST WED MAR 8 2006

...WIND ADVISORY TODAY FOR SOUTHWEST AND SOUTH CENTRAL NEW MEXICO
AND FAR WEST TEXAS...

.AN UPPER LEVEL STORM SYSTEM WILL MOVE INTO NEW MEXICO TODAY. A
COMBINATION OF HIGH WINDS ALOFT ASSOCIATED WITH THE STORM SYSTEM
AND A TIGHT SURFACE PRESSURE GRADIENT WILL GENERATE STRONG WINDS
ACROSS SOUTHERN NEW MEXICO AND FAR WEST TEXAS TODAY. WINDS WILL
GRADUALLY DIMINISH TONIGHT.

NMZ022>025-030>032-TXZ055-056-090030-
/O.UPG.KEPZ.HW.A.0001.060308T1700Z-060309T0300Z/
/O.NEW.KEPZ.WI.Y.0004.060308T1700Z-060309T0300Z/
SOUTHWEST MOUNTAINS/LOWER GILA REGION-SIERRA COUNTY LAKES REGION-
TULAROSA BASIN/SOUTHERN DESERT-SOUTHERN SACRAMENTO MOUNTAINS-
SOUTHWEST DESERT/BOOTHEEL-SOUTHWEST DESERT/MIMBRES BASIN-
SOUTHERN DESERT-EL PASO-HUDSPETH-
INCLUDING THE CITIES OF...SILVER CITY...TRUTH OR CONSEQUENCES...
ALAMOGORDO...MESCALERO...CLOUDCROFT...TIMBERON...LORDSBURG...
DEMING...LAS CRUCES...EL PASO...SIERRA BLANCA...DELL CITY
530 AM MST WED MAR 8 2006

...WIND ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 8 PM MST
THIS EVENING...

THE NATIONAL WEATHER SERVICE IN EL PASO TX/SANTA TERESA HAS
ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 10 AM THIS
MORNING TO 8 PM MST THIS EVENING. THE HIGH WIND WATCH IS NO
LONGER IN EFFECT. 

A COMBINATION OF A VERY TIGHT SURFACE GRADIENT AND WINDS ALOFT
WILL GENERATE STRONG WINDS ACROSS THE AREA. SOUTHWEST TO WEST
WINDS HAVE THE POTENTIAL TO INCREASE TO SUSTAINED 30 TO 40 MPH
WITH GUSTS NEAR 50 MPH BY MID DAY AND LAST THROUGH THE AFTERNOON
AND EARLY EVENING. BLOWING DUST WITH REDUCED VISIBILITIES IS
POSSIBLE IN THE LOWLAND DESERTS. WINDS ARE EXPECTED TO GRADUALLY
DIMINISH TONIGHT.

A WIND ADVISORY MEANS THAT WINDS OF 30 TO 40 MPH ARE EXPECTED.
WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$

GNL
1 follow-up statement
000 
WWUS74 KEPZ 082238
NPWEPZ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
320 PM MST WED MAR 8 2006

...WIND ADVISORY TODAY FOR SOUTHWEST AND SOUTH CENTRAL NEW MEXICO
AND FAR WEST TEXAS...

.A STRONG UPPER LEVEL STORM SYSTEM CURRENTLY LOCATED OVER THE FOUR
CORNERS AREA WILL CONTINUE TO MOVE ACROSS NEW MEXICO TONIGHT. A
COMBINATION OF HIGH WINDS ALOFT ASSOCIATED WITH THE STORM SYSTEM
AND A TIGHT SURFACE PRESSURE GRADIENT WILL CONTINUE TO GENERATE
STRONG WINDS ACROSS SOUTHERN NEW MEXICO UNTIL AROUND MIDNIGHT.

NMZ022>025-030>032-TXZ055-056-090630-
/O.EXT.KEPZ.WI.Y.0004.000000T0000Z-060309T0700Z/
SOUTHWEST MOUNTAINS/LOWER GILA REGION-SIERRA COUNTY LAKES REGION-
TULAROSA BASIN/SOUTHERN DESERT-SOUTHERN SACRAMENTO MOUNTAINS-
SOUTHWEST DESERT/BOOTHEEL-SOUTHWEST DESERT/MIMBRES BASIN-
SOUTHERN DESERT-EL PASO-HUDSPETH-
INCLUDING THE CITIES OF...SILVER CITY...TRUTH OR CONSEQUENCES...
ALAMOGORDO...MESCALERO...CLOUDCROFT...TIMBERON...LORDSBURG...
DEMING...LAS CRUCES...EL PASO...SIERRA BLANCA...DELL CITY
320 PM MST WED MAR 8 2006

...WIND ADVISORY NOW IN EFFECT UNTIL MIDNIGHT MST TONIGHT...

THE WIND ADVISORY IS NOW IN EFFECT UNTIL MIDNIGHT MST TONIGHT. 

A COMBINATION OF A VERY TIGHT SURFACE PRESSURE GRADIENT AND HIGH 
WINDS ALOFT WILL CONTINUE TO PRODUCE STRONG WINDS ACROSS THE AREA. 
SOUTHWEST TO WEST WINDS WILL CONTINUE TO BE SUSTAINED AT 30 TO 40 
MPH WITH GUSTS TO 55 MPH INTO THE EVENING HOURS. LOCALLY HIGHER 
GUSTS ARE POSSIBLE ALONG THE IMMEDIATE EAST SLOPES OF THE FRANKLIN 
MOUNTAINS. BLOWING DUST WITH REDUCED VISIBILITIES IS STILL LIKELY 
INTO THE EARLY EVENING HOURS IN THE LOWLAND DESERTS. WINDS ARE 
EXPECTED TO GRADUALLY DIMINISH AROUND MIDNIGHT.

A WIND ADVISORY MEANS THAT WINDS OF 30 TO 40 MPH ARE EXPECTED.
WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS El Paso, TX wrote its last area forecast discussion before this wind advisory went out at Mar 8, 3:46 AM MST, 1 hour 44 minutes earlier.

Area forecast discussion, Mar 8, 3:46 AM MST, 1 hour 44 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
346 AM MST WED MAR 8 2006

.SYNOPSIS...
STRONG WINDS AND BLOWING DUST ARE EXPECTED TODAY AS A STORM SYSTEM
MOVES INTO THE STATE. A SLIGHT CHANCE OF RAIN AND MOUNTAIN SNOW IS
POSSIBLE FOR THE MOUNTAINS AND LAKES REGION THROUGH TONIGHT. A
STRONG WEST TO SOUTHWEST FLOW WILL PERSIST OVER THE REGION THROUGH
THE WEEKEND WITH BREEZY TO WINDY CONDITIONS EXPECTED EACH DAY.
COOLER TEMPERATURES NEAR OR SLIGHTLY BELOW NORMALS WILL OCCUR.

&&

.DISCUSSION...
AN UPPER LEVEL TROUGH APPROACHING THE STATE WILL SET UP STRONG
WIND CONDITIONS ACROSS THE FORECAST AREA TODAY. WINDS SHOULD PEAK
THIS AFTERNOON WHEN THE SURFACE PRESSURE GRADIENT TIGHTENS AND
WHEN MAXIMUM MIXING BETWEEN THE SURFACE LAYER AND THE WINDS ALOFT
WILL OCCUR. WIND SPEEDS BETWEEN 30 TO 40 MPH WITH GUSTS TO 50 MPH
WILL BE POSSIBLE. THE STRONGEST WINDS ALOFT ARE EXPECTED TO MORE
TO THE SOUTH OF THE BORDER WHEN MAXIMUM MIXING OCCURS. THAT SHOULD
SPARE MOST OF THE FORECAST AREA OF WARNING CRITERIA WINDS. WILL
ISSUE A WIND ADVISORY FOR TODAYS WINDS. IN ADDITION TO THE
WINDS...REDUCED VISIBILITIES CAN BE EXPECTED IN DUST PRONE AREAS
OF THE LOWLAND DESERTS FROM BLOWING DUST AND SAND THIS AFTERNOON.

NORTHERN ZONES STILL HAVE A SLIGHT CHANCE OF RAIN AND MOUNTAIN
SNOW FROM THIS SYSTEM BUT THINK AMOUNTS WILL BE SMALL. WINDS WILL
DIMINISH LATER THIS EVENING. A PERSISTENT WINDY PATTERN WILL BE
SETTING UP OVER THE REGION AS A STRONG WEST TO SOUTHWEST FLOW
OCCURS ACROSS THE FORECAST AREA THROUGH THE WEEKEND. THE DRIVING
FORCE BEHIND THE FLOW WILL BE A LARGE LONG WAVE TROUGH THAT WILL
SLOWLY MOVE ACROSS THE COUNTRY FOR THE NEXT SEVERAL DAYS. PRECIP
CHANCES DO NOT LOOK PROMISING BUT WILL KEEP THE SOUTHWEST
MOUNTAINS OF NEW MEXICO IN A SLIGHT CHANCE CATEGORY FOR THE
WEEKEND.

.AVIATION...VALID 08/12Z-09/12Z
STRONG WINDS EXPECTED BY THIS AFTERNOON ACROSS THE
REGION WITH POTENTIAL WIND GUSTS UP TO 50 MPH. REDUCED
VISIBILITIES DUE TO BLOWING DUST POSSIBLE AT DMN AND ELP AIR PORTS
UNTIL 02Z... OTHERWISE CONDITIONS WILL REMAIN MAINLY VFR. STRONG
SOUTHWEST FLOW PATTERN WILL GENERATE TURBULENCE...WHICH COULD BE
MORE INTENSE IN THE VICINITY OF LOCAL MOUNTAINS.

&&

.PRELIMINARY POINT TEMPS/POPS...
EL PASO                 68  45  67  45  69 /   0   0   0   0   0
SIERRA BLANCA TX        67  40  66  41  68 /   0   0   0   0   0
LAS CRUCES              66  40  65  41  66 /   0   0   0   0   0
ALAMOGORDO              66  38  63  40  65 /   0  10   0   0   0
CLOUDCROFT              44  21  42  23  44 /  20  20   0   0   0
TRUTH OR CONSEQUENCES   65  36  63  39  65 /  10  10   0   0   0
SILVER CITY             54  28  54  31  56 /  10  20   0   0   0
DEMING                  66  36  64  39  66 /   0   0   0   0   0
LORDSBURG               63  35  63  39  66 /  10  10   0   0   0

&&

.EPZ WATCHES/WARNINGS/ADVISORIES...
   TXZ 055-056 WIND ADVISORY TODAY
   NMZ 022>025-030>032 WIND ADVISORY TODAY

04
Hazardous weather outlook, Mar 7, 6:38 AM MST, 22 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
638 AM MST TUE MAR 7 2006

NMZ022>025-030>032-TXZ055-056-081345-
SOUTHWEST MOUNTAINS/LOWER GILA REGION-SIERRA COUNTY LAKES REGION-
TULAROSA BASIN/SOUTHERN DESERT-SOUTHERN SACRAMENTO MOUNTAINS-
SOUTHWEST DESERT/BOOTHEEL-SOUTHWEST DESERT/MIMBRES BASIN-
SOUTHERN DESERT-EL PASO-HUDSPETH-
638 AM MST TUE MAR 7 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
NEW MEXICO...SOUTHWEST NEW MEXICO AND SOUTHWEST TEXAS.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. BREEZY CONDITIONS
WITH GUSTS TO 35 MPH ARE POSSIBLE THIS AFTERNOON AND EVENING.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

STRONG WINDS AND BLOWING DUST WILL BE LIKELY ON WEDNESDAY. HIGH
WIND WATCH HAS BEEN ISSUED FOR POTENTIAL SUSTAINED WIND SPEEDS OF
40 MPH AND POSSIBLE GUSTS TO 50 MPH. AFTERWARDS...BREEZY TO WINDY
CONDITIONS WILL OCCUR THROUGH MONDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

GNL

Nearby

Wind Advisories in New Mexico, 2006Wind Advisories in Texas, 2006Every wind advisory in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.